MAUDE Adverse Event Report: STRYKER SPINE-US 9.5X80 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 9.5X80 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482619580
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the poly-axial pedicle screw tulip head disengaged.It was removed and replace with the same type of screw.All fragment were removed.There was a reported surgical delay of one hour.There are no reports of adverse health consequences to the patient in this event.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the customer reported event was confirmed via visual inspection.The screw was returned in 2 pieces, with the tulip head disengaged from the screw shank.There was deformation on the tulip locking ring and the head of the screw shank.Manufacturing history was reviewed and no issues were identified.Conclusion: the damage seen to the locking ring and the screw shank are indicative to force being applied to the tulip head.Deformation of the locking ring was localized to one area, meaning the tulip head was most likely angulated in that direction when it disengaged.Over angulation and excessive force applied are potential root causes for tulip disengagement.
 
Event or Problem Description

Brand Name
9.5X80 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7445123
Report Number3005525032-2018-00026
Device Sequence Number1446046
Product Code NKB
UDI-Device Identifier07613327352047
UDI-Public(01)07613327352047
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482619580
Device Catalogue Number482619580
Device Lot NumberB73635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR